MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS2111
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation.This device had been removed from it's packaging by the customer however it had not been used on a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found all of the snaps on one of the electrodes had broken off and were missing.The reported condition was confirmed.The investigation found all of the snaps had broken off one of the electrode.The snaps were not returned.The damage prevented the electrode from being correctly assembled onto a set of forceps.In this conditions the jaws of the device could not be correctly closed or opened.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly or disassembly.This damage can also be caused by multiple assembly attempts.The device could not be tested for activation as received.The investigation identified the root cause of the reported event to be user damage.Refer to the product instruction for use for information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter the device jaw was difficult/impossible to close.There was no patient involvement.Manufacturer's initial evaluation of the incident device found all of the snaps on one of the electrodes had broken off and were missing.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been removed from it's packaging by the customer however it had not been used on a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found all of the snaps on one of the electrodes had broken off and were missing.The reported condition was confirmed.The investigation found all of the snaps had broken off one of the electrode.The snaps were not returned.The damage prevented the electrode from being correctly assembled onto a set of forceps.In this conditions the jaws of the device could not be correctly closed or opened.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly or disassembly.This damage can also be caused by multiple assembly attempts.The device could not be tested for activation as received.The investigation identified the root cause of the reported event to be user damage.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7245607
Report Number1717344-2018-00181
Device Sequence Number1029422
Product Code GEI
UDI-Device Identifier20884524000647
UDI-Public20884524000647
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberLS2111
Device Catalogue NumberLS2111
Device Lot Number62590077X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 01/28/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1